PMRGCAuk
6,797 members10,602 posts

Prednisone side effects

Hi everyone, I was diagnosed with PMR last month and have been suffering with Fibro/PMR/shortens since Feb. Just did not realize I had Polymyalgia until three weeks ago. My question is this...I am taking 10 mg Rayos and am unable to stop moving unless I pretty much collapse. I have no pain just hyperactive. Does anyone else have this problem? In February my rheumatologist started me on 15 mg and the side effects were so awful I had to stop taking it. I've been taking the 10 mg now for about three weeks. Thank you

15 Replies
oldestnewest

Shortens is supposed to be sjogrens. Auto correct!

Reply

Hi - I personally have never felt hyperactive- only in my head!! But not in my body. I wonder if your hyperactivity makes you feel very tired? I am sure that others who have experienced this will join in soon - maybe you need to go back to GP and discuss this with him/ her if they are receptive? Best wishes Jackie x

1 like
Reply

Hi Jackie, I do go back to my Rheumatologist in two weeks so I will discuss it with her then. It does make me tired but after so many months of being in pain and not moving, this is so much better. I was just wondering if there were more people having the same side effects. I can handle the 10mg. just scared to think of how I would be if it had to be raised again. So many have to take higher doses, my heart goes out to them. I have always been sensitive to medications so this doesn't surprise me. Take care, Kitty.

Reply

Hi klaroche and welcome. Well you got a nasty hat trick of conditions! It must be hard to know what to blame for your symptoms!

What were the side effects that you couldn't bear from the Prednisalone?

I had a kind of hyperactivity for about 6 weeks on Pred. It stopped abruptly when I was prescribed Atenolol ( Beta Blocker) for raised blood pressure. I quite missed it given that I am normally as placid as a cow in a field.

Let us know how you get on.

1 like
Reply

Hi Sheffield Jane, the side effects on 15mg was very blurred vision, not able to read. I could not think clearly at all, I pay my bills online and was paying the same bills over and over again. I almost broke us at the bank, out was not good. I also had heart palpitations and just felt horrible. I could not function. I am walking three tho four miles a day now and just keep going all day, I'm unable to sit still until late in the afternoon then I still have a hard time falling asleep. I'm just wondering if this hyperactivity will end, I'm okay with it as I'm getting caught up with everything I couldn't do during the last seven months. Thank you for your reply.

Reply

Yes, I have had the racing heart, blurred vision....agitated feeling, and some days still do (on 10mg).....but sadly can`t do the amount of walking you are doing! Think maybe as you lower pred so will the energy!

2 likes
Reply

Thank you, have a beautiful week.

Reply

When I was first put on 20m of Pred, I was a bit hyperactive. It lasted about four weeks. I was also in really good humour bordering on manic for a bit. It wore off eventually and now I m tired and more even tempered. Sometimes I miss those days. 😏

3 likes
Reply

Hello GerriMc, you sound just like me! I am catching up on everything and hoping to build up some muscle I have lost during the last seven months. I hope it doesn't stop too soon. Take care and thank you for your reply.

1 like
Reply

Thank you for sharing. My doc said to do what I can regarding exercise (I was a runner) and just not to push myself too hard and rest when necessary. I miss being able to run like I used to. So hope you get a chance to keep your muscles in good shape while you can. It's key to get enough rest though. All the best.

1 like
Reply

Thank you. My muscles are pretty bad but I'm hoping all the walking will help to bring them back. The dog loves it and keeps my pace up! :)

1 like
Reply

If you have no pain you did not have fibromyalgia - it does not respond at all to pred.

I have to say - I'd like a bit of what you have!!!! I'm on Rayos too. It does seem to be that with Rayos we need lower doses - so a gentle reduction soon to find the lowest dose that works for you might help you a lot.

2 likes
Reply

Thank you, It is amazing the knowledge on this forum. My rheumatologist, who is supposed to be the best in the area said 2 weeks ago I had both. Thank you for the information. It makes Me wonder just how good she really is. Oh well, it will all come out eventually. Thanks

Reply

Not if the pain has all gone you don't! Never mind - they can't do a lot about fibro so at least she suspected PMR as well and you have a result!

1 like
Reply

Thank you!

Reply

You may also like...